MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU373715
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: (b)(4), lot # 13951116, (b)(4).It is not known which device was associated with the dissection therefore both were investigated.A review of the manufacturing records for the devices verified the lots met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore through the (b)(6) registry for endovascular aortic treatment (great 10-11): on (b)(6) 2015, the patient underwent treatment of a 60 mm descending thoracic aortic (dta) aneurysm whereby two conformable gore® tag® thoracic endoprostheses were implanted in zone 3 of the proximal descending thoracic aorta.The patient tolerated the procedure.On (b)(6) 2015, follow up imaging showed the dta measured 57 mm.On (b)(6) 2016, follow up imaging identified a persistent endoleak (type of endoleak not reported).It is unknown if aneurysm enlargement occurred.On (b)(6) 2016, coil embolization was performed to treat the endoleak.(captured event (b)(4).On (b)(6) 2017 the patient underwent cerebral debranching of the ascending aorta due to a type b dissection.On (b)(6) 2017 a type a aortic dissection was reported.It is not known whether this dissection is a new one, or a continuation of the type b dissection.
 
Event or Problem Description
On (b)(6) 2015, the patient underwent treatment of a 60 mm descending thoracic aortic aneurysm of chronic type b dissection etiology whereby two conformable gore® tag® thoracic endoprostheses were implanted in zone 3 of the proximal descending thoracic aorta.The patient tolerated the procedure.On (b)(6) 2015, follow up imaging showed the aorta measured 57 mm.On (b)(6) 2016, follow up imaging identified a ¿persistent endoleak,¿ later reported to be a distal type i endoleak.However, it was reported the ¿endoleak¿ was indicated to be a result of the pre-existing dissection and was reportedly caused by persistent flow into the false lumen.It was further reported the persistent false lumen perfusion originated below the treated segment of the aorta in an untreated area.The ¿endoleak¿ was reportedly not related to the gore devices, and there were no issues or allegations of deficiency related to the gore devices.It was reported no aneurysm or false lumen enlargement was identified.On (b)(6) 2016, coil embolization was performed to treat the endoleak.It was reported the coil embolization did not entirely resolve the persistent false lumen perfusion.The patient will reportedly continue to be monitored.The patient tolerated the procedure.Upon further investigation, it was determined the previously reported ¿persistent endoleak¿ was persistent false lumen perfusion distal to the area in which the ctag devices were implanted, in an untreated area.The coil embolization was reportedly performed to treat the persistent false lumen perfusion that was identified in an untreated area.It was further reported the persistent false lumen perfusion was not a result of the gore devices, and there were no reported issues or allegations of deficiency regarding the gore devices.There is nothing to reasonably suggest that the devices caused, or may have caused or contributed to a serious injury to this patient.(captured event # (b)(4)) on (b)(6) 2017 the patient underwent cerebral debranching of the ascending aorta due to a type b dissection.On (b)(6) 2017 a type a aortic dissection was reported.It is not known whether this dissection is a new one, or a continuation of the type b dissection.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8589229
Report Number2017233-2019-00325
Device Sequence Number1836604
Product Code MIH
UDI-Device Identifier00733132618187
UDI-Public00733132618187
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue NumberTGU373715
Device Lot Number13785188
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age70 YR
Patient Weight123